Just a quickie – this question popped up in my search engine list, and needs an answer – If you react to one antibiotic will you react to others?
Presumably that means an adverse reaction and, in my extensive experience – antibiotics have kept me alive since they were first released for public use in the fifties – the answer is not necessarily. And not even with antibiotics that are closely related.
For example, Distaclor MR has put me in hospital in the past, with adverse reactions, but the drug it contains – Cefaclor – I can take with impunity.
That’s because adverse reactions are not only caused by the drug itself but by components in its make-up. Distaclor MR is a sustained-release version of Cefaclor, so there are a lot more substances that go into its make-up than into a normal tablet or capsule. The drug may be innocuous, the filleres and colourings, etc, may not be. It all depends on the individual.
My advice is to avoid those you know cause problems, and not to worry too much about the others.